Alert archive / Minnesota / Winter Storm Watches in 2008

Winter Storm Watch 1, NWS Twin Cities, MN

March 16, 200826 counties in Minnesota; Barron County, Polk County, Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Mar 16, 2008, 3:01 PM CDT for 26 counties in Minnesota; Barron County, Polk County, Wisconsin. It took effect at Mar 17, 2008, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2008, 3:01 PM CDT (20:01 UTC)
In effect from
Mar 17, 2008, 7:00 PM CDT
Expired
Mar 17, 2008, 11:58 AM CDT
In force
Issued by
NWS Twin Cities, MN
All 28 counties

Anoka County, MN, Benton County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Swift County, MN, Todd County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Polk County, WI

The radar

The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 162001
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT SUN MAR 16 2008

...SIGNIFICANT ACCUMULATING SNOW POSSIBLE MONDAY NIGHT AND EARLY
TUESDAY...

.THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER
STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE WATCH
COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN THE
WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON...GLENWOOD...
LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON...MINNEAPOLIS...
CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE.

A LOW PRESSURE SYSTEM...ORGANIZING OVER THE SOUTHWESTERN UNITED
STATES...WILL BEGIN MOVING NORTHEAST TONIGHT. LIGHT SNOW IS
EXPECTED TO SPREAD ACROSS CENTRAL AND SOUTHERN MINNESOTA AS WELL
AS WESTERN AREAS OF WISCONSIN DURING THE OVERNIGHT HOURS. THE
LIGHT SNOW WILL CONTINUE ON MONDAY...PERHAPS MIXING WITH OR
CHANGING TO RAIN DURING THE AFTERNOON.

HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF LOW
PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA. THIS
CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES OF
ACCUMULATION POSSIBLE.

PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF
HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS OR
ADVISORIES. 


MNZ042>045-048>061-064>068-073>075-WIZ014-015-170415-
/O.NEW.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/
TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE-
ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
REDWOOD FALLS...NEW ULM...ST. PETER...AMERY...BALSAM LAKE...
RICE LAKE...BARRON
301 PM CDT SUN MAR 16 2008

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING.

THE WATCH COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF
SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN
THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON...GLENWOOD...
LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON...MINNEAPOLIS...
CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE.

A LOW PRESSURE SYSTEM...ORGANIZING OVER THE SOUTHWESTERN UNITED
STATES...WILL BEGIN MOVING NORTHEAST TONIGHT. LIGHT SNOW IS
EXPECTED TO SPREAD ACROSS CENTRAL AND SOUTHERN MINNESOTA AS WELL
AS WESTERN AREAS OF WISCONSIN DURING THE OVERNIGHT HOURS. THE
LIGHT SNOW WILL CONTINUE ON MONDAY...PERHAPS MIXING WITH OR
CHANGING TO RAIN DURING THE AFTERNOON.

HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF LOW
PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA. THIS
CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES OF
ACCUMULATION POSSIBLE.

PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF
HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS OR
ADVISORIES. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

RAH/MTF
3 follow-up statements
000 
WWUS43 KMPX 170444
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT SUN MAR 16 2008

...SIGNIFICANT ACCUMULATING SNOW POSSIBLE MONDAY NIGHT AND EARLY
TUESDAY...

.A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING...FOR MUCH OF CENTRAL MINNESOTA AS WELL
AS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
SOME CITIES IN THE WATCH INCLUDE NEW ULM...REDWOOD
FALLS...MADISON... GLENWOOD... LITTLE FALLS...ST
CLOUD...LITCHFIELD...HUTCHINSON... MINNEAPOLIS...
CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE.

SNOW WAS DEVELOPING LATE THIS EVENING OVER NORTHERN NEBRASKA INTO
SOUTHEAST SOUTH DAKOTA. THIS AREA OF SNOW WILL MOVE INTO PARTS OF
SOUTHWEST AND CENTRAL MINNESOTA LATE TONIGHT AND MONDAY MORNING.
AN INCH OR TWO OF SNOW IS POSSIBLE BY EARLY MONDAY AFTERNOON.
MAINLY LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON...POSSIBLY
MIXING WITH SOME RAIN.

HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF
LOW PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA.
THIS CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES
OF ACCUMULATION POSSIBLE.

PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF
HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS...ADVISORIES...
OR EVEN AN EXPANSION OF ADVISORIES.

MNZ042>045-048>061-064>068-073>075-WIZ014-015-171245-
/O.CON.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/
TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE-
ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
REDWOOD FALLS...NEW ULM...ST. PETER...AMERY...BALSAM LAKE...
RICE LAKE...BARRON
1144 PM CDT SUN MAR 16 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING. 

THE WATCH COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF
SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES
IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON...
GLENWOOD... LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON...
MINNEAPOLIS... CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE.

A LOW PRESSURE SYSTEM...ORGANIZING OVER THE SOUTHWESTERN UNITED
STATES...WILL BEGIN MOVING NORTHEAST TONIGHT AND MONDAY. LIGHT SNOW IS
EXPECTED TO SPREAD ACROSS CENTRAL AND SOUTHERN MINNESOTA LATE
TONIGHT AND MONDAY MORNING. AN INCH OR TWO OF SNOW COULD
ACCUMULATE IN SOUTHWEST MINNESOTA BEFORE TAPERING TO LIGHTER SNOW
IN THE AFTERNOON. A MIX OF LIGHT RAIN AND SNOW IS POSSIBLE IN
PARTS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...IN
THE AFTERNOON AS WELL.

HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF
LOW PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA.
THIS CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES
OF ACCUMULATION POSSIBLE.

PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF
HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE
WARNINGS...ADVISORIES OF EXPANSION OF ADVISORIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
JPR
000 
WWUS43 KMPX 171014
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 AM CDT MON MAR 17 2008

...SIGNIFICANT ACCUMULATING SNOW POSSIBLE MONDAY NIGHT AND EARLY
TUESDAY...

.A WINTER STORM WATCH REMAINS IN EFFECT FOR TONIGHT INTO 
TUESDAY MORNING FOR MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS
OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES
IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON...
GLENWOOD...LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON...
MINNEAPOLIS...CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE.

LIGHT SNOW HAS PUSHED INTO PART OF SOUTHWEST MINNESOTA EARLY THIS
MORNING IN ADVANCE OF HEAVIER SNOWFALL OVER NEBRASKA AND NORTHWEST
IOWA. THE PRECIPITATION IS PART OF AN EXPANSIVE AREA OF LOW
PRESSURE SITUATED ACROSS WESTERN TEXAS THIS MORNING.

BECAUSE THE LOW OVER TEXAS IS EXPECTED TO NOT MAKE MUCH PROGRESS
DURING THE DAY...A GOOD DEAL OF WARM AIR IS EXPECTED TO PUSH
NORTHWEST INTO MINNESOTA AFTER DAYBREAK. THIS WILL MEAN THAT THE
SNOW THAT OCCURS THIS MORNING WILL CHANGE OVER TO A RAIN AND SNOW
MIXTURE BY THIS AFTERNOON. IN ADDITION TO THE MIXED RAIN AND
SNOW...THERE MAY BE SOME SLEET TOO.

HOWEVER...BY LATER TONIGHT...A STRONG UPPER LEVEL DISTURBANCE IS
EXPECTED TO PUSH TOWARD THE AREA FROM THE EASTERN ROCKIES. AS THIS
DISTURBANCE PUSHES INTO THE REGION...THE MIXED RAIN AND SNOW IS
EXPECTED TO RAPIDLY CHANGE TO ALL SNOW AND THIS WILL IN TURN CREATE
A DECENT POTENTIAL FOR HEAVY SNOW EVENT...WITH 6 OR MORE INCHES OF
ACCUMULATION POSSIBLE.

PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF
HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS.

MNZ042>045-048>061-064>068-073>075-WIZ014-015-171815-
/O.CON.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/
TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE-
ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
REDWOOD FALLS...NEW ULM...ST. PETER...AMERY...BALSAM LAKE...
RICE LAKE...BARRON
514 AM CDT MON MAR 17 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

THE WATCH COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF
SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES
IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON...
GLENWOOD... LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON...
MINNEAPOLIS... CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE.

WET SNOW IS EXPECTED THIS MORNING WITH A MIXTURE OF RAIN...SLEET
AND SNOW THIS AFTERNOON. HOWEVER...BY LATER TONIGHT...MIXED
PRECIPITATION IS EXPECTED TO RAPIDLY CHANGE OVER TO ALL SNOW AS A
STRONG UPPER LEVEL DISTURBANCE PUSHES TOWARD THE AREA FROM THE
EASTERN ROCKIES. HEAVY SNOW IS EXPECTED TONIGHT WITH 6 OR MORE
INCHES OF SNOW EXPECTED IN A 50 TO 75 MILE WIDE CORRIDOR FROM
REDWOOD FALLS ACROSS HUTCHINSON...WILLMAR...ST CLOUD...LITCHFIELD
AND LITTLE FALLS. THE WESTERN TWIN CITIES METRO AREA IS EXPECTED
TO BE ON THE EASTERN EDGE OF THE HEAVIEST SNOWFALL WITH THIS SYSTEM.

PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF
HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 171658
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CDT MON MAR 17 2008

...ACCUMULATING SNOW TONIGHT AND TOMORROW MORNING OVER CENTRAL AND
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...

.THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A SNOW
ADVISORY FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND A
PORTION OF WEST CENTRAL WISCONSIN. THE SNOW ADVISORY INCLUDES THE
TWIN CITIES METRO AREA...BALSAM LAKE...CAMBRIDGE...LITCHFIELD...
MANKATO...NEW ULM...REDWOOD FALLS...AND ST. CLOUD.

IN ADDITION...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
GOODHUE COUNTY IN SOUTHEAST MINNESOTA AND A PORTION OF WEST
CENTRAL WISCONSIN. THIS INCLUDES LADYSMITH...MENOMONIE... AND RED
WING.

LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE
OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THE PREDOMINANT
FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND
SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SOME MIX WITH
RAIN IS ANTICIPATED IN SOUTHEAST MINNESOTA INTO WEST CENTRAL
WISCONSIN WHERE THE WINTER WEATHER ADVISORY IS IN EFFECT. SNOWFALL
MAY BE HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S.
HIGHWAY 8 CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL
SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE
ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES
EXPECTED NORTH OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE
U.S. HIGHWAY 8 CORRIDOR OF WEST CENTRAL WISCONSIN.

PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF
WINTER WEATHER. THIS INCLUDES ALONG INTERSTATE 35...90...AND 94
AND WITHIN THE TWIN CITIES METRO AREA.

MNZ042-048-054>056-064-171800-
/O.CAN.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/
TODD-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-
INCLUDING THE CITIES OF...LONG PRAIRIE...GLENWOOD...MADISON...
BENSON...MONTEVIDEO...GRANITE FALLS
1158 AM CDT MON MAR 17 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

SNOW IS STILL EXPECTED TO OCCUR TONIGHT IN FAR WEST CENTRAL
MINNESOTA...HOWEVER AMOUNTS SHOULD BE BETWEEN ONE AND THREE
INCHES. THIS STILL MAY CREATE BRIEF HAZARDOUS TRAVELING
CONDITIONS.

$$

MNZ043>045-049>053-057>061-065>068-073>075-WIZ014-015-180100-
/O.UPG.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/
/O.NEW.KMPX.SN.Y.0006.080318T0000Z-080318T1500Z/
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RENVILLE-MCLEOD-
SIBLEY-CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...
WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...REDWOOD FALLS...
NEW ULM...ST. PETER...AMERY...BALSAM LAKE...RICE LAKE...BARRON
1158 AM CDT MON MAR 17 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE
OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THERE MAY BE A BRIEF
MIX WITH RAIN EARLY THIS EVENING...HOWEVER THE PREDOMINANT FORM
OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND SOUTH
CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SNOWFALL MAY BE HEAVY
AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8
CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL
ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY
AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH
OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8
CORRIDOR OF WEST CENTRAL WISCONSIN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS
INCLUDES ALONG INTERSTATES 35 AND 94.

$$

MNZ062-063-069-070-076-077-082>084-091-092-WIZ023-180100-
/O.NEW.KMPX.SN.Y.0006.080318T0000Z-080318T1500Z/
RAMSEY-WASHINGTON-SCOTT-DAKOTA-LE SUEUR-RICE-WATONWAN-BLUE EARTH-
WASECA-MARTIN-FARIBAULT-ST. CROIX-
INCLUDING THE CITIES OF...ST. PAUL...STILLWATER...SHAKOPEE...
BURNSVILLE...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...
WASECA...FAIRMONT...BLUE EARTH...HUDSON...NEW RICHMOND
1158 AM CDT MON MAR 17 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT TUESDAY. 

LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE
OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THERE MAY BE A
BRIEF MIX WITH RAIN EARLY THIS EVENING...HOWEVER THE PREDOMINANT
FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND
SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SNOWFALL MAY BE
HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8
CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL
ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY
AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH
OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8
CORRIDOR OF WEST CENTRAL WISCONSIN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS
INCLUDES WITHIN THE TWIN CITIES METRO AREA AND ALONG INTERSTATES
35 AND 90.

$$

MNZ078-WIZ016-024-025-027-180100-
/O.NEW.KMPX.WW.Y.0006.080318T0000Z-080318T1500Z/
GOODHUE-RUSK-PIERCE-DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...RED WING...LADYSMITH...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER
1158 AM CDT MON MAR 17 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM CDT TUESDAY. 

AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN 
OKLAHOMA...LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL
CHANGE OVER TO HEAVIER PRECIPITATION OVER SOUTHEAST MINNESOTA AND
WEST CENTRAL WISCONSIN THIS EVENING. A COMBINATION OF SNOW AND
RAIN IS ANTICIPATED WITHIN THE WINTER WEATHER ADVISORY AREA. SOME
SLEET IS ALSO POSSIBLE...PRIMARILY ALONG AND SOUTH OF INTERSTATE
94. TOTAL SNOWFALL AND SLEET ACCUMULATIONS OF 3 TO 5 INCHES ARE
EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO
NEAR 5 INCHES EXPECTED NEAR LADYSMITH WISCONSIN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THIS INCLUDES ALONG INTERSTATE 94 IN WISCONSIN.

$$

WFO MPX

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 16, 12:23 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 16, 12:23 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1223 PM CDT SUN MAR 16 2008

.AVIATION... /18Z TAF ISSUANCE/

SE SURFACE WINDS INCREASING TO 8-12 KNOTS THIS AFTERNOON ON THE
BACKSIDE OF HIGH PRESSURE OVER THE GREAT LAKES. GRADIENT WILL BE
MAINTAINED TONIGHT AS LOW PRESSURE TAKES SHAPE OVER THE CENTRAL
AND SOUTHERN PLAINS. PESKY LOW CLOUDINESS REMAINS FROM KRST TO
KAXN ON WEST. PRETTY MUCH MVFR. IT WILL BE SLOW TO GO...IF AT
ALL...AS SE WINDS CHANNEL THE CLOUDINESS TO THE NW AND CLOUDINESS
IS REDEVELOPING OVER CENTRAL AND SOUTHERN IA. SOME THREAT FOR BKN
VFR LOW CLOUDS THIS AFTERNOON AT KMSP. BAD NEWS FOR THE TAF SITES
WILL OCCUR TONIGHT AS SATURATION...LIFT AND PRECIPITATION
DEVELOPMENT SPREADS INTO KRWF AND KAXN IN THE 06Z-10Z TIME FRAME
AND INTO KSTC AND KMSP IN THE 08Z-12Z TIME FRAME. NAM BUFKIT
PROFILES DETERIORATE QUICKLY AND DID NOT MESS AROUND GOING FROM
4SM TO UNDER 1SM FOR THE MN TAFS AS THE SNOW BEGINS ALONG WITH
CEILINGS DROPPING BELOW 1000 FEET. IT LOOKS A LITTLE SLOWER FOR
THE SNOW TO REACH KEAU AND INDICATED AFTER 15Z. SOME IMPROVEMENT
IN THE VISIBILITY POSSIBLE LATE MONDAY MORNING FOR THE MN TAF
SITES AS THE LEAD IMPULSE ALOFT MOVES THROUGH. MAIN IMPULSE STILL
ON TRACK FOR MONDAY NIGHT AND EARLY TUESDAY WITH SIGNIFICANT SNOW
AND VERY LOW CEILINGS POSSIBLE...ESPECIALLY FOR KAXN...KRWF AND
KSTC.

&&

.DISCUSSION... /ISSUED 448 AM CDT SUN MAR 16 2008/

THIS MORNINGS LOOP OF MOISTURE CHANNEL IMAGERY SHOWS A WELL
DEFINED DRY SLOT ARCING SOUTHWARD ACROSS THE INTERIOR PACIFIC
NORTHWEST AND CALIFORNIA...THEN NORTH AND EAST ACROSS ARIZONA INTO
COLORADO. THIS SIGNATURE REFLECTS A 130 KNOT JET CORE AT 30H. THIS
JET WAVE IS FORECAST TO MOVE INTO A POSITION BY EARLY THIS WEEK
WHICH WILL PLACE THE MPX CWA AS WELL AS MUCH OF THE WESTERN GREAT
LAKES REGION INTO A BROAD UPPER LEVEL SOUTHWEST FLOW WHICH USUALLY
BRINGS SIGNIFICANT PRECIPITATION INTO THE UPPER MIDWEST AT THIS
TIME OF THE YEAR. MODEL SOLUTIONS FOR THE 40 KM GFS AND ECMWF (00Z SUN)
ARE SIMILAR FROM MONDAY THROUGH TUESDAY...IN THAT SURFACE LOW
PRESSURE MOVING OUT OF NEW MEXICO SUNDAY NIGHT MORPHS INTO AN
ELONGATED LOW PRESSURE TROUGH FROM THE CENTRAL PLAINS INTO THE
MIDDLE MISSISSIPPI VALLEY. HOWEVER...THE 40 KM AND 80 KM NAM
(AGAIN LAST EVENINGS RUN) MAINTAIN A DISTINCT CENTER OF LOW
PRESSURE THAT TRACKS ACROSS EASTERN IOWA INTO SOUTHERN WISCONSIN
BETWEEN 06Z TUESDAY AND 15Z TUESDAY. THE 70H LOW (NAM SOLUTIONS)
PASSES NORTH AND WEST OF KMSP WHICH WOULD PUT THE CORE OF HEAVIEST
SNOWFALL TO THE NORTHWEST OF THE TWIN CITIES. WHILE ALL THIS WOULD
SUGGEST THAT THE MAIN SNOW EVENT WILL ORIENT ACROSS WESTERN
MN...ISENTROPIC FORECASTS (290K SURFACE) TOGETHER WITH VERTICAL
CROSS SECTIONS SUGGEST THE HEAVIEST SNOWFALL WILL ORIENT ACROSS
THE TWIN CITIES MONDAY NIGHT AND EARLY TUESDAY AS PEAK OMEGA
(20 MICROBARS/SEC) ALONG WITH NEAR VERTICAL AGEOSTROPHIC
CIRCULATION FROM 850 MB TO 350 MB SUGGEST A GOOD DEAL OF
CONVECTIVE POTENTIAL. FURTHER CONFIRMING THE CONVECTIVE POTENTIAL
IS A FORECAST FOR A 200 MB DEEP LAYER OF MID-TROPOSPHERIC NEGATIVE
EPV MONDAY NIGHT. WE END UP WITH ABOUT A 5 INCH CORE OF NEW
SNOWFALL THAT EXTENDS ACROSS KRWF AND KMSP TO AROUND KRCX. THIS
WOULD SUGGEST THE EVENTUAL ISSUANCE OF A WINTER WEATHER ADVISORY
FOR PART OF OUT CWA FROM LATER SHIFTS AS MIXED PRECIPITATION IS
EXPECTED DURING THE DAY ON MONDAY LEADING INTO THE MORE IMPORTANT
SNOWFALL EVENT OVERNIGHT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/WET
Hazardous weather outlook, Mar 16, 6:05 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 AM CDT SUN MAR 16 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
605 AM CDT SUN MAR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED TO DEVELOP THIS EVENING OVER WEST CENTRAL
MINNESOTA..AND SPREAD EASTWARD ACROSS MANKATO...THE TWIN CITIES
AND INTO BALSAM LAKE...BARRON AND BALDWIN WISCONSIN TOWARD DAWN.
AROUND AN INCH OF NEW SNOW IS EXPECTED OVER EXTREME WESTERN
MINNESOTA WITH TOTALS GENERALLY OF A HALF INCH OR LESS FURTHER EAST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE PRESSURE SYSTEM PASSING SOUTH OF MINNESOTA ON
MONDAY THROUGH MONDAY NIGHT IS EXPECTED TO PRODUCE MIXED
RAIN...SLEET AND SNOW OVER SOUTHERN MINNESOTA AND WESTERN
WISCONSIN DURING THE DAYLIGHT HOURS ON MONDAY... WITH TWO TO FIVE
INCH SNOW ACCUMULATIONS MONDAY NIGHT INTO EARLY TUESDAY. THE
GREATEST SNOW TOTALS CAN BE EXPECTED TO SET UP ALONG A 50 MILE
WIDE CORRIDOR EXTENDING FROM REDWOOD FALLS ACROSS THE TWIN
CITIES...AND EAST-NORTHEAST ACROSS BARRON WISCONSIN TO NEAR
LADYSMITH. LESSER SNOWFALL TOTALS CAN BE EXPECTED TO THE NORTHWEST
AND SOUTHEAST OF THE ABOVE DESCRIBED CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER
SNOWFALL TOTALS MAY BE NEEDED FROM MONDAY INTO EARLY TUESDAY.

Nearby

Winter Storm Watches in Minnesota, 2008Winter Storm Watches in Wisconsin, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.